Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 5, NWS Lubbock, TX

February 25, 202018 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 25, 2020, 11:46 AM CST for 18 counties in Texas. It took effect at Feb 25, 2020, 12:00 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2020, 11:46 AM CST (17:46 UTC)
In effect from
Feb 25, 2020, 12:00 PM CST
Expired
Feb 25, 2020, 8:00 PM CST
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 5.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2020-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2020-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -267 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1676 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-267 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

337 
WWUS74 KLUB 251746
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1146 AM CST Tue Feb 25 2020

TXZ021>038-260200-
/O.NEW.KLUB.WI.Y.0005.200225T1800Z-200226T0200Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
and Guthrie
1146 AM CST Tue Feb 25 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of the South and Rolling Plains, as well as the
  Southern Texas Panhandle.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving on west to east oriented roads, 
especially if operating a high profile vehicle. Secure outdoor 
objects.

&&

$$
2 follow-up statements
175 
WWUS74 KLUB 252236
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
436 PM CST Tue Feb 25 2020

TXZ021>038-260200-
/O.CON.KLUB.WI.Y.0005.000000T0000Z-200226T0200Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
and Guthrie
436 PM CST Tue Feb 25 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...North winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...The Southern Texas Panhandle and much of the South
  Plains and Rolling Plains.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving on west to east oriented roads,
especially if operating a high profile vehicle. Secure outdoor
objects.

&&

$$
556 
WWUS74 KLUB 260201
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
801 PM CST Tue Feb 25 2020

TXZ021>038-260315-
/O.EXP.KLUB.WI.Y.0005.000000T0000Z-200226T0200Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
and Guthrie
801 PM CST Tue Feb 25 2020

...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING...

Winds continue to decrease and have finally fallen below advisory
levels. This weakening trend will persist through the late evening
hours and the Wind Advisory has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 25, 11:38 AM CST, 8 minutes earlier.

Area forecast discussion, Feb 25, 11:38 AM CST, 8 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1138 AM CST Tue Feb 25 2020

.AVIATION...
Though VFR conditions will prevail, northerly winds will increase
through the afternoon into the evening, gusting to 35-40KT at all
three TAF sites. A very slow decrease in winds is expected
overnight.

&&

PREV DISCUSSION... /issued 338 AM CST Tue Feb 25 2020/

DISCUSSION...
The cold front from yesterday evening has cleared the entire
region which has allowed some colder air to filter into the area.
Temperatures this afternoon will only be able to climb into the
mid 40's to low 50's as a result. An upper level system will dive
south across the forecast area this afternoon which will help to
bring another cold front through the area. Lift with this front
isn't as strong as yesterday's as it will still be developing when
it moves through however a few isolated showers may develop
however the best chance will be north and east of our area. This
front may also allow another bout of gusty northerly winds to move
through the region late tomorrow afternoon into the evening however
a few questions still remain mainly in regards to timing. While
near advisory winds certainly look possible especially for the
southern Texas Panhandle into the northern South and Rolling
Plains it is still uncertain how much time stronger winds aloft
will be able to mix down to the surface before the sun sets. Due
to this uncertainty, will hold off on issuing any wind headlines
at this time but conditions will continue to be evaluated to
determine if an advisory would be warranted later. Winds will
ease through the night but a much colder airmass will be in place
leading to lows bottoming out in the teens to 20's by Wednesday
morning. Temperatures will remain cool on Wednesday before a
gradual warm-up occurs for Thursday through the beginning of next
week. A weak front will try to drop south across the area on
Thursday, however this will act only as a wind shift as the
airmass behind it will be quite modified before reaching our
region. Upper level ridging will settle over the area for the
weekend and with a tight surface pressure gradient developing
breezy to potentially gusty southwest winds will also be possible
leading to a nice warmup into the 70's to near 80 degrees
especially on Sunday. Model guidance continues to indicate an
upper level system dropping down the U.S. West Coast late in the
weekend and into early next week however the exact details still
vary between model guidance. Currently, it appears this system
will move across our region early next week which should bring us
our next chance for rain along with slightly cooler temperatures.
/WCI

FIRE WEATHER...
Elevated fire weather conditions may develop across the entire
region this afternoon due to a combination of breezy northerly
winds and minimum RH values dropping to around 20 percent.
Fortunately, cooler temperatures combined with fuel moisture
values remaining fairly high and ERC values remaining below
average for this time of year should limit the overall threat.
Will hold off issuing a fire danger statement (RFD) at this time,
however conditions will be evaluated through the day to see if
a RFD needs to be issued.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/74
Hazardous weather outlook, Feb 25, 4:09 AM CST, 7 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
409 AM CST Tue Feb 25 2020

TXZ021>044-261015-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
409 AM CST Tue Feb 25 2020

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Near advisory level winds, sustained winds around 30 mph, will be
possible for parts of the area this afternoon into the early evening.
These strong winds may also lead to patchy blowing dust across the
area leading to reduced visibility. Additionally, these strong winds
combined with low afternoon humidity values will lead to elevated
fire weather concerns.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.